Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 80, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 9, 2025, 6:39 PM EDT for Collier County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2025, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 9, 2025, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Collier County, FL
The radar
The Miami radar (KAMX), 113 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KNQX), launched 12:00Z, 10.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2660 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WUUS52 KMFL 092239
SVRMFL
FLC021-092315-
/O.NEW.KMFL.SV.W.0080.250709T2239Z-250709T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
639 PM EDT Wed Jul 9 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
South central Collier County in southwestern Florida...
* Until 715 PM EDT.
* At 639 PM EDT, a severe thunderstorm was located 7 miles southeast
of Royal Palm Hammock, or 8 miles northwest of Everglades City, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Port Of The Island and Cape Romano Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2598 8140 2586 8142 2590 8160 2603 8157
TIME...MOT...LOC 2239Z 097DEG 4KT 2594 8149
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hadi2 follow-up statements
120
WWUS52 KMFL 092300
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
700 PM EDT Wed Jul 9 2025
FLC021-092315-
/O.CON.KMFL.SV.W.0080.000000T0000Z-250709T2315Z/
Collier FL-
700 PM EDT Wed Jul 9 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTH CENTRAL COLLIER COUNTY...
At 700 PM EDT, a severe thunderstorm was located 7 miles southeast of
Royal Palm Hammock, or 9 miles west of Everglades City, moving
southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cape Romano Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2597 8158 2592 8141 2586 8142 2590 8160
TIME...MOT...LOC 2300Z 049DEG 7KT 2591 8153
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hadi029 WWUS52 KMFL 092309 SVSMFL Severe Weather Statement National Weather Service Miami FL 709 PM EDT Wed Jul 9 2025 FLC021-092319- /O.EXP.KMFL.SV.W.0080.000000T0000Z-250709T2315Z/ Collier FL- 709 PM EDT Wed Jul 9 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COLLIER COUNTY WILL EXPIRE AT 715 PM EDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. However, heavy rain is still possible with this thunderstorm. LAT...LON 2597 8158 2592 8141 2586 8142 2590 8160 TIME...MOT...LOC 2309Z 097DEG 4KT 2591 8154 $$ Hadi
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:17 PM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 9, 1:17 PM EDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Miami FL 117 PM EDT Wed Jul 9 2025 ...New UPDATE, AVIATION... .UPDATE... Issued at 115 PM EDT Wed Jul 9 2025 A long band of showers and embedded thunderstorms has been slowly approaching the Atlantic coast , with scattered showers already moving into the south Miami-Dade metro areas. Model soundings keep PWATs for this afternoon near 2 inches across SoFlo, which will combine with sea breezes to produce convective development. The strongest cells will develop right along the sea breeze boundary, with the bulk of the showers and storms pushing further inland as the afternoon progresses. As in previous days, the synoptic flow may become weak enough at times to allow for a few cells to drift eastward and into some of the Atlantic metro areas. This may also allow for showers to linger over the same location and produce localized flooding. Still, higher POps remain in place for the west coast of SoFlo through the evening hours where showers may linger longer. Also, potential for strong to severe storms remains low, but an isolated strong storm or two can't be ruled out through the early evening hours. Warm temperatures continue tonight with overnight lows in the mid- upper 70s near the coasts, and low-mid 70s over interior areas. && .SHORT TERM... (Today through Thursday) Issued at 142 AM EDT Wed Jul 9 2025 A weak mid level disturbance currently over the Bahamas will slowly try to slide southwestward under the mid level ridge that has been in place over the Florida Peninsula during the past several days. At the surface, high pressure centered in the Atlantic will extend westward across the region and into the Gulf. With the surface ridge axis remaining just to the north, a rather light synoptic easterly wind flow will remain in place. With the mid level disturbance being on the weaker side, it will not have too much of an affect on the sensible weather pattern today across South Florida as the mid level heights will not lower much and 500mb temperatures will not be drastically cooler. The latest guidance shows 500mb temperatures hovering between -7.5 to -8.5C throughout the day. Moisture levels today look slightly higher when compared to the past several days as PWAT values range between 1.7 to 1.9 inches to start the day before gradually increasing especially over Southwest Florida this afternoon to around 2 inches. This will all result in convective development being triggered mainly by the sea breezes as they develop and push inland. With the steering flow aloft becoming a bit weaker today and moisture gradually increasing, the latest CAMs are support of some isolated shower and storm activity developing along the east coast this morning before gradually shifting towards the interior and west as the afternoon progresses. Storms that develop earlier in the afternoon may form closer to the east coast metro areas due to the lighter steering flow in place. With ample moisture in place this afternoon combined with sufficient instability provided by diurnal heating (SB CAPE values ranging between 2200-3000 J/kg and DCAPE values of 900-1100 J/kg), some of thunderstorms will have the possibility of becoming strong again over the interior. These storms will form where sea breeze boundaries and other mesoscale boundaries collide and will have the potential to produce heavy downpours, small hail and gusty winds. Heading into Thursday, the main change in the weather pattern across South Florida will be a moisture surge pushing in from the east which will increase PWAT values area wide and the latest guidance suite and forecast model soundings show values of 1.9 to 2.1 inches across most of the region during the afternoon and evening hours. The mid level disturbance will start to curve northwestward into the southeastern Gulf, however, due to the weakness of this feature along with it trying to push further into the Gulf away from the peninsula, it will not provide much of an extra source of lift and convection will mainly once again be driven by the sea breezes. With the added moisture coming in from the east, this may help to enhance coverage of showers and storms as the day progresses, however, convection should follow the typical diurnal summertime pattern. Showers and storms will be possible in the morning across the east coast before shifting towards the interior and west in the afternoon and evening with southeasterly steering flow in place. With 500mb temperatures remaining between -8 and -9C, some strong thunderstorm development will be possible especially over the interior and Southwest Florida in the afternoon. The strongest storms will be capable of producing gusty winds, small hail, and heavy downpours. High temperatures today and Thursday will generally range from the upper 80s along the immediate east coast to the lower 90s across Southwest Florida. Heat index values will generally range between 100 and 105 across most areas each day, however, peak heat index values of 105-108 cannot be entirely ruled out in the afternoon across portions of Southwest Florida. The time spent at these values will be rather short lived and should negate the need for heat advisories during this time frame. && .LONG TERM... (Thursday night through Tuesday) Issued at 142 AM EDT Wed Jul 9 2025 For the end of the week and into the upcoming weekend, the two main features that will dominate the weather pattern across the region will be a strengthening mid level ridge becoming centered over the Florida Peninsula as well as a surface area of high pressure in the Atlantic extending westward over the region as well. As the surface high over the area strengthens a bit and the pressure gradient tightens up, southeasterly winds may increase heading into Thursday night and Friday before becoming rather light again heading into the upcoming weekend. Ultimately, this will result in a typical summertime pattern continuing across South Florida on Friday and into the upcoming weekend with convection being mainly driven by sea breeze development. The usual diurnal pattern of convection for this time of year will remain in place as shower and thunderstorm activity starts to develop over the local waters and the east coast during the morning hours before shifting towards the interior and Southwest Florida during the afternoon and evening hours. Some storms could still become strong each afternoon mainly over Southwest Florida where sea breeze and other mesoscale boundaries collide and lift is maximized. The strongest storms could contain gusty winds and heavy downpours. High temperatures through the end of the week and into the upcoming weekend will generally range from the upper 80s along the east coast to the lower 90s across Southwest Florida. Moving into the early portion of next week, the forecast starts to become a little bit more uncertain as the mid level ridge pushes northwestward into the Gulf and expands northward into the Midwest as well as the Mississippi River Valley. At the same time, another mid level disturbance to the east will begin to push towards the Southeast coast during this time frame. While the general diurnal pattern of convection will look to remain in place, with rather light steering flow aloft combined with light winds trying to become more southerly at the surface, this may help increase the chance of showers and thunderstorms during this time frame. The exact details still need to be ironed out and will depend heavily on the track and evolution of this mid level disturbance as it pushes towards the Southeast coast. For now, the latest forecast increases the chances of showers and thunderstorms during this time frame, however, the highest chances each afternoon are kept over the interior and Southwest Florida. This will continue to be monitored as the week progresses. High temperatures early next week will generally range from the upper 80s to lower 90s across the region. && .AVIATION... (18Z TAFS) Issued at 115 PM EDT Wed Jul 9 2025 Periods of MVFR possible over the Atlantic terminals with early afternoon showers and thunderstorms developing along the sea breeze boundary, leading to temporary vis/cig reductions. Generally easterly winds persist through around 00Z, then becoming light and variable overnight. At KAPF, winds will increase out of the WNW this afternoon as a Gulf breeze develops. Showers and thunderstorms may also affect KAPF later this afternoon into this evening. && .MARINE... Issued at 142 AM EDT Wed Jul 9 2025 A gentle east northeasterly wind flow will prevail across the Atlantic waters today. These winds will then become moderate as they shift towards the southeast for Thursday and Friday. A lighter and more variable wind flow will take place across the Gulf waters through the end of the week. Seas across the Atlantic and Gulf waters will generally remain at 2 feet or less through the end of the week. Scattered to numerous showers and thunderstorms will be possible across the local waters each day during this time frame. && .BEACHES... Issued at 142 AM EDT Wed Jul 9 2025 As southeasterly winds increase towards the end of the week, the rip current risk may become elevated across the Atlantic Coast beaches during this time frame. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 90 80 89 / 20 50 30 50 West Kendall 76 91 77 89 / 20 50 30 50 Opa-Locka 79 92 80 91 / 20 50 30 50 Homestead 78 90 79 89 / 20 50 40 50 Fort Lauderdale 79 89 80 89 / 20 50 30 50 N Ft Lauderdale 79 90 80 89 / 20 50 30 50 Pembroke Pines 81 93 82 93 / 20 50 30 50 West Palm Beach 78 91 79 90 / 20 50 20 50 Boca Raton 78 92 79 91 / 20 50 30 50 Naples 77 91 77 91 / 40 60 20 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...CWC LONG TERM....CWC AVIATION...17
In the hours before
Special weather statement, Jul 9, 1:51 PM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Miami FL
151 PM EDT Wed Jul 9 2025
FLZ067-091815-
Inland Palm Beach County FL-
151 PM EDT Wed Jul 9 2025
...A strong thunderstorm will impact portions of south central Palm
Beach County through 215 PM EDT...
At 151 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 10 miles southwest of Loxahatchee NWR, or 18
miles northwest of Coral Springs, moving south at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2656 8056 2653 8040 2634 8042 2634 8066
TIME...MOT...LOC 1751Z 016DEG 9KT 2644 8049
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ATVLocal storm report, Jul 9, 5:54 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
554 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Wildfire 3 SSW Holey Land Wildli 26.39N 80.75W
07/09/2025 Palm Beach FL Park/Forest Srvc
As of 5:30pm on July 9th, the 13 Mile Fire,
an active wildfire burning in Holey Land
Wildlife Management Area, has reached 8600
acres with 35% containment. No known cause.
&&Special weather statement, Jul 9, 6:09 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
609 PM EDT Wed Jul 9 2025
FLZ069-070-092245-
Coastal Collier County FL-Inland Collier County FL-
609 PM EDT Wed Jul 9 2025
...Strong thunderstorms will impact portions of south central Collier
County through 645 PM EDT...
At 609 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from near Everglades City to near Carnestown. These storms
were nearly stationary.
HAZARD...Landspouts, wind gusts of 45 to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Everglades City, Plantation Island, Carnestown, Copeland, and Big
Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2602 8143 2592 8120 2580 8129 2581 8130
2581 8131 2582 8131 2581 8132 2582 8134
2585 8138 2585 8139 2586 8141 2587 8142
2587 8143 2590 8150
TIME...MOT...LOC 2209Z 012DEG 2KT 2591 8142 2590 8131
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HadiSpecial weather statement, Jul 9, 6:29 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
629 PM EDT Wed Jul 9 2025
FLZ069-070-092300-
Coastal Collier County FL-Inland Collier County FL-
629 PM EDT Wed Jul 9 2025
...A strong thunderstorm will impact portions of southwestern Collier
County through 700 PM EDT...
At 629 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout near Royal
Palm Hammock, or 10 miles northwest of Everglades City. This storm
was nearly stationary.
HAZARD...Landspouts, wind gusts of 45 to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Royal Palm Hammock, Port Of The Island, and South Blocks Golde.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2609 8159 2602 8143 2590 8150 2590 8152
2591 8152 2591 8154 2592 8154 2591 8155
2592 8155 2592 8156 2591 8156 2592 8157
2592 8160 2593 8160 2593 8161 2598 8163
TIME...MOT...LOC 2229Z 097DEG 4KT 2597 8150
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:09 PM EDT | Special Marine Warning | MFL | 36 min | |
| Jul 8, 8:13 PM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Jul 8, 8:59 PM EDT | Special Marine Warning | MFL | 46 min | |
| Jul 9, 1:15 AM EDT | Special Marine Warning | MFL | 30 min | |
| Jul 9, 1:47 AM EDT | Special Marine Warning | MFL | 28 min | |
| Jul 9, 2:14 AM EDT | Special Marine Warning | MFL | 46 min | |
| Jul 9, 3:53 AM EDT | Special Marine Warning | MFL | 52 min | |
| Jul 9, 1:51 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Jul 9, 5:30 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jul 9, 6:09 PM EDT | Special Weather Statement | MFL | Collier | 36 min |
| Jul 9, 6:14 PM EDT | Special Marine Warning | MFL | 31 min | |
| Jul 9, 6:29 PM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Jul 9, 6:41 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 9, 7:21 PM EDT | Special Marine Warning | MFL | 24 min | |
| Jul 9, 7:41 PM EDT | Special Weather Statement | MFL | Collier | 19 min |
| Jul 9, 7:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jul 9, 7:50 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.